Alert archive / Florida / Tornado Warnings in 2014
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 17, 2014, 12:43 PM EST for 4 counties in Florida. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2014, 12:43 PM EST (17:43 UTC)
- Expired
- Nov 17, 2014, 1:15 PM EST
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Baker County, FL, Bradford County, FL, Columbia County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 1:00 PM EST | TORNADO | 7 S Sanderson, FL | NWS STORM SURVEY FOUND A SHORT CONVERGENT TRACK OF TREE DAMAGE FROM BOYCE RD TO STEED RD NEAR THE BAKER/UNION COUNTY LINE...INDICATING A 1/4 TO 1/2 MILE TORNADO TRACK. SEVERAL TREES SNAPPED AND UPROOTED. 1 SHED DESTROYED. DAMAGE RATED EF0. |
| Nov 17, 1:05 PM EST | TSTM WND DMG | 6 Wnw Ellerbee, FL | STATE WATCH OFFICE RELAYED A REPORT OF A POSSIBLE TORNADO IN THE AREA OF COUNTY ROAD 229 AND BOYCE ROAD IN SANDERSON. AT LEAST THREE RESIDENTIAL STRUCTURES WERE DAMAGED. ONE STRUCTURE HAS DAMAGES TO A SHED AND A CARPORT. TREES ARE ALSO DOWN IN THE AREA. NO INJ |
| Nov 17, 1:15 PM EST | TSTM WND DMG | 3 Wnw Maxville, FL | THE STATE WATCH OFFICE RELAYED A REPORT OF A POSSIBLE TORNADO IN BAKER COUNTY. A CARPORT WAS DETACHED FROM A HOME AND POWER LINES WERE DOWN AT COUNTY ROAD 228 AND DEERFIELD CIRCLE. NO INJURIES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 6:11 AM EST | Tornado Watch | SPC | 8 hr |
| Nov 17, 10:57 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
148 WFUS52 KJAX 171743 TORJAX FLC003-007-023-125-171815- /O.NEW.KJAX.TO.W.0011.141117T1743Z-141117T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1243 PM EST MON NOV 17 2014 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA EASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA NORTHERN UNION COUNTY IN NORTHERN FLORIDA * UNTIL 115 PM EST * AT 1244 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LULU...MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLUSTEE...SANDERSON AND MACCLENNY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. && LAT...LON 3033 8205 3011 8205 3000 8252 3017 8258 TIME...MOT...LOC 1744Z 253DEG 44KT 3012 8244 $$ HESS
2 follow-up statements
419
WWUS52 KJAX 171753
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EST MON NOV 17 2014
FLC023-171804-
/O.CAN.KJAX.TO.W.0011.000000T0000Z-141117T1815Z/
COLUMBIA FL-
1253 PM EST MON NOV 17 2014
...THE TORNADO WARNING FOR EASTERN COLUMBIA COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR NORTHEASTERN
FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM EST MONDAY EVENING FOR NORTHERN FLORIDA.
LAT...LON 3033 8205 3011 8205 3005 8228 3002 8243
3014 8247 3020 8246
TIME...MOT...LOC 1754Z 253DEG 44KT 3016 8230
$$
FLC003-007-125-171815-
/O.CON.KJAX.TO.W.0011.000000T0000Z-141117T1815Z/
BRADFORD FL-BAKER FL-UNION FL-
1253 PM EST MON NOV 17 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EST FOR
NORTHEASTERN UNION...SOUTHERN BAKER AND NORTHEASTERN BRADFORD
COUNTIES...
AT 1254 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR OLUSTEE...MOVING EAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDERSON...ELLERBEE...GLEN SAINT MARY AND MACCLENNY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3033 8205 3011 8205 3005 8228 3002 8243
3014 8247 3020 8246
TIME...MOT...LOC 1754Z 253DEG 44KT 3016 8230
$$
HESS277
WWUS52 KJAX 171815
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EST MON NOV 17 2014
FLC003-007-125-171826-
/O.EXP.KJAX.TO.W.0011.000000T0000Z-141117T1815Z/
BRADFORD FL-BAKER FL-UNION FL-
115 PM EST MON NOV 17 2014
...THE TORNADO WARNING FOR NORTHEASTERN UNION...SOUTHERN BAKER AND
NORTHEASTERN BRADFORD COUNTIES HAS EXPIRED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3033 8205 3011 8205 3005 8228 3002 8243
3014 8247 3020 8246
TIME...MOT...LOC 1753Z 253DEG 44KT 3016 8231
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 17, 9:04 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 17, 9:04 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EST MON NOV 17 2014
...STRONG TO SEVERE T-STORM THREAT INCREASING FOR THIS AFTERNOON...
.UPDATE...ARCTIC COLD FRONT SRN AL WORKING SE. ACROSS OUR AREA THIS
MORNING...SOME PARTIAL SUN WITH WEAK SOUTHERLY FLOW. 12Z SOUNDINGS
MODIFIED FOR EXPECTED SURFACE CONDITIONS THIS AFTERNOON CONFIRM
RAP FORECAST SOUNDINGS SHOWING ABOUT 1000 J/KG MEAN-PARCEL CAPE
AND PRETTY HIGH 0-3KM HELICITY VALUES. SURFACE WINDS ARE EXPECTED
TO VEER TO A MORE SW DIRECTION THIS AFTERNOON...BUT STRENGTHENING
FLOW ALOFT WILL STILL MAINTAIN HELICITY VALUES OF 300 OR GREATER
IN WARM SECTOR. UPPER 60S DEW POINTS SHOULD ADVECT N AND E AS
SURFACE FLOW VEERS AND INCREASES FROM EASTERN GULF OF MEX. UPPER
60S DEW POINTS HAVE ALREADY REACHED I-10 CORRIDOR.
CONDITIONS APPEAR TO BE BECOMING MORE FAVORABLE FOR STRONG TO SEVERE
T-STORMS AHEAD OF COLD FRONT. HIGH-RES MODEL GUIDANCE SUGGESTS A MORE
LINEAR SYSTEM (WITH BOWING SEGMENTS) WITH COLD FRONT MERGING WITH
WEAK BOUNDARIES AHEAD OF IT ACROSS SOUTHERN GA INTO FAR NRN FL. MAIN
THREAT WOULD BE LOCALLY STRONG/DAMAGING WINDS WITH ISOLATED TORNADOES
POSSIBLE WITH BOWING SEGMENTS. FURTHER SOUTH...WILL BE KEEPING
EYE ON WHAT MOVES IN FROM ERN GULF OF MEX. CONDITIONS WILL BE
FAVORABLE FOR LOW-TOPPED SUPERCELLS AHEAD OF MAIN CONVECTIVE
SYSTEM CURRRENTLY OVER NRN GULF OF MEX. A THREAT FOR ISOLATED
TORNADOES WILL EXIST ACROSS NRN FL PENINSULA GIVEN THE STRONG
SHEAR THAT WILL EXIST.
GREATEST THREAT TIMEFRAME APPEARS TO BE 16Z-20Z IN OUR WRN/NRN
COUNTIES...AND 18Z-23Z ERN/SRN COUNTIES. WILL INDICATE POTENTIAL FOR
SEVERE STORMS IN FORECAST ALL AREAS DURING THIS PERIOD. SPC HAS SLIGHT
RISK FOR OUR ENTIRE FORECAST AREA THIS AFTERNOON...LOOKS LIKE A
POTENTIALLY BUSY AFTERNOON HERE.
CURRENT HIGH TEMP FORECAST APPEARS GOOD GIVEN ONGOING PARTIAL HEATING.
&&
.AVIATION...TAFS HIGHLIGHT EARLY TO MID AFTERNOON PERIOD FOR TSRA WITH
STRONG WINDS. WILL SEE LOWER CIGS AS SHRA/TSRA APPROACH AND MOVE THROUGH.
STRONG COLD FRONT MOVES THROUGH AFTER 00Z WITH CLEARING SKIES AND
GUSTY WNW WINDS.
&&
.MARINE...WILL MAINTAIN SCA OFFSHORE COMPONENT...SCEC NEARSHORE
COMPONENT FOR THIS AFTERNOON WITH WINDS AND SEAS INCREASING AHEAD OF
STRONG COLD FRONT...WHICH WILL MOVE ACROSS THE WATERS THIS EVENING.
STRONG TO SEVERE T-STORMS ARE POSSIBLE AHEAD OF THE FRONT.
RIP CURRENTS: LOW RISK EXPECTED THROUGH MID-WEEK DUE TO MOSTLY
OFFSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 34 49 24 / 90 40 0 0
SSI 78 40 51 30 / 90 80 0 0
JAX 80 39 52 27 / 90 80 0 0
SGJ 81 44 54 35 / 80 80 0 0
GNV 78 41 53 27 / 90 80 0 0
OCF 80 44 55 27 / 90 80 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-SUWANNEE-UNION.
FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
CLAY-FLAGLER-PUTNAM-ST JOHNS.
GA...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
COASTAL CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
WOLF/SHASHYHazardous weather outlook, Nov 17, 6:16 AM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 616 AM EST MON NOV 17 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-181014- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 616 AM EST MON NOV 17 2014 ...TORNADO WATCH IN EFFECT FOR PORTIONS OF INLAND SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA THROUGH 2 PM... ...SMALL CRAFT ADVISORY THROUGH TUESDAY NIGHT... ...HARD FREEZE AND FREEZE WATCHES POSTED FOR TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY THROUGH EARLY AFTERNOON AHEAD OF A STRONG COLD FRONT. THESE STORMS...DEVELOPING IN ADVANCE OF A SQUALL LINE...WILL BE CAPABLE OF PRODUCING TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITHIN THE SQUALL LINE THAT WILL CROSS OUR AREA FROM LATE AFTERNOON THROUGH EARLY THIS EVENING. A MUCH COLDER AND DRIER AIR MASS WILL PLUNGE INTO OUR REGION IN THE WAKE OF THIS COLD FRONT LATER TONIGHT. GUSTY NORTHWESTERLY WINDS WILL OVERSPREAD THE COASTAL WATERS....WITH SMALL CRAFT ADVISORIES TONIGHT FOR THE NEAR SHORE WATERS AND NEAR GALE CONDITIONS OFFSHORE. WIND CHILLS WILL PLUMMET TO THE MID-20S OVER INTERIOR LOCATIONS IN SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY TOWARDS SUNRISE...AS LOWS FALL INTO THE 30S. SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS THROUGH TUESDAY NIGHT. WINDS AND SEAS WILL SUBSIDE BY EARLY WEDNESDAY. THE COLDEST WEATHER OF THE SEASON THUS FAR IS EXPECTED ON TUESDAY AND WEDNESDAY NIGHT. HARD FREEZE WATCHES HAVE BEEN POSTED FOR MOST INLAND COUNTIES ON TUESDAY NIGHT...WHERE LOWS WILL FALL INTO THE LOW TO MID 20S. FREEZE WATCHES ARE POSTED ELSEWHERE...WHERE LOWS WILL FALL TO THE UPPER 20S TO THE LOWER 30S. AN ELEVATED FIRE DANGER IS EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON/ABE
In the hours before
Special weather statement, Nov 17, 11:50 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST MON NOV 17 2014
GAZ132-149-150-171715-
ATKINSON-COFFEE-WARE-
1150 AM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...ATKINSON
AND COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 1215 PM EST...
AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF
WILLACOOCHEE...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND WILLACOOCHEE...PEARSON...AXSON...WARESBORO...
MILLWOOD AND BICKLEY THROUGH 1215 PM EST. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3144 8250 3122 8247 3118 8296 3119 8296
3118 8298 3118 8304 3119 8306 3124 8305
3127 8304 3130 8306 3135 8307
TIME...MOT...LOC 1650Z 262DEG 36KT 3128 8296
SHASHYSpecial weather statement, Nov 17, 11:51 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EST MON NOV 17 2014
FLZ021-022-035-171730-
COLUMBIA-GILCHRIST-SUWANNEE-
1151 AM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA...
GILCHRIST AND SUWANNEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 1230 PM EST...
AT 1152 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
NORTH OF LURAVILLE TO 23 MILES SOUTH OF LURAVILLE...MOVING EAST AT 35
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
LURAVILLE...MCALPIN...OBRIEN...GRADY...BRANFORD...WATERTOWN...LAKE
CITY...ICHETUCKNEE SPRING...HILDRETH AND BELL THROUGH 1230 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3024 8246 3008 8250 3005 8254 3003 8253
3001 8257 2996 8255 2992 8256 2987 8259
2982 8266 2972 8266 2972 8296 2982 8294
2984 8290 2988 8288 2989 8292 2995 8293
3008 8308 3010 8321 3015 8324
TIME...MOT...LOC 1652Z 256DEG 32KT 3016 8314 2982 8327
HESSSpecial weather statement, Nov 17, 11:54 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EST MON NOV 17 2014
FLZ023-GAZ150-164-171745-
BAKER-CHARLTON-WARE-
1154 AM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...CHARLTON
AND BAKER COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL
1245 PM EST...
AT 1155 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES
WEST OF STEPHEN FOSTER STATE PARK TO 20 MILES WEST OF OLUSTEE...
MOVING EAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND STEPHEN FOSTER STATE PARK...OLUSTEE...TAYLOR...
MACCLENNY...ST. GEORGE...HOMELAND...FOLKSTON...GLEN SAINT MARY AND
SANDERSON THROUGH 1245 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION OCCURS A
WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3092 8196 3078 8198 3079 8202 3076 8202
3075 8204 3065 8205 3058 8201 3014 8208
3014 8246 3058 8246 3059 8242 3071 8244
3073 8242 3073 8244 3082 8244 3082 8249
3096 8249 3098 8253
TIME...MOT...LOC 1655Z 277DEG 27KT 3089 8250 3031 8269
HESSLocal storm report, Nov 17, 11:59 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EST MON NOV 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 6 NE SUWANNEE RIVER STA 30.47N 83.11W
11/17/2014 HAMILTON FL 911 CALL CENTER
911 CALL CENTER RELAYED PUBLIC REPORT OF DAMAGE TO A HOME
AT 5750 SW 61ST AVE IN JASPER. EXTENT OF DAMAGE IS
UNKNOWN AT THIS TIME. PUBLIC REPORT MENTIONED IT WAS
POSSIBLE FUNNEL CLOUD REACHING THE GROUND AT THEIR
LOCATION.
&&
JHESSSpecial weather statement, Nov 17, 12:17 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EST MON NOV 17 2014 GAZ132-134>136-150-151-171800- APPLING-BACON-COFFEE-PIERCE-WARE-WAYNE- 1217 PM EST MON NOV 17 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...WARE... PIERCE...APPLING...BACON AND COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 100 PM EST... AT 1217 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF BICKLEY...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...BICKLEY...ALMA...NEW LACY...BRISTOL...SCREVEN...ODUM AND BROADHURST THROUGH 100 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3171 8195 3147 8187 3136 8278 3150 8277 TIME...MOT...LOC 1717Z 255DEG 40KT 3143 8261 SHASHY
Special weather statement, Nov 17, 12:28 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 PM EST MON NOV 17 2014
FLZ024-GAZ150-152-154-164>166-171815-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND
CAMDEN-NASSAU-WARE-
1228 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
BRANTLEY...CHARLTON...CAMDEN...GLYNN AND NASSAU COUNTIES FOR STRONG
WINDS VALID UNTIL 115 PM EST...
AT 1228 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
WEST OF RACE POND TO 9 MILES WEST OF HILLIARD TO 9 MILES WEST OF ST.
GEORGE...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND RACE POND...ST. GEORGE...HOMELAND...FOLKSTON...
HILLIARD...WINOKUR...KINGS FERRY...TARBORO...CALLAHAN AND WAVERLY
THROUGH 115 PM EST. GUSTY WINDS OF NEAR 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR NORTHEASTERN
FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3077 8145 3071 8142 3059 8153 3047 8220
3053 8223 3069 8218 3107 8230 3113 8169
3111 8163 3111 8160 3114 8159 3115 8150
3100 8145 3098 8147 3096 8143 3089 8140
TIME...MOT...LOC 1728Z 263DEG 40KT 3100 8215 3071 8206
3053 8216
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:36 PM EST | Small Craft Advisory | JAX | 55 hr | |
| Nov 17, 2:56 AM EST | Freeze Watch | JAX | Flagler | 35 hr |
| Nov 17, 2:56 AM EST | Hard Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 25 hr |
| Nov 17, 11:09 AM EST | Special Weather Statement | JAX | Hamilton | 36 min |
| Nov 17, 11:23 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 52 min |
| Nov 17, 11:51 AM EST | Special Weather Statement | JAX | Gilchrist | 39 min |
| Nov 17, 11:54 AM EST | Special Weather Statement | JAX | Baker | 51 min |
| Nov 17, 12:06 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 54 min |
| Nov 17, 12:28 PM EST | Special Weather Statement | JAX | Nassau | 47 min |
| Nov 17, 12:47 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Gilchrist and 2 more | 58 min |
| Nov 17, 1:00 PM EST | Special Weather Statement | JAX | Nassau | 45 min |
| Nov 17, 1:03 PM EST | Special Marine Warning | JAX | 117 min | |
| Nov 17, 1:06 PM EST | Tornado Warning | JAX | Clay, Duval | 54 min |
| Nov 17, 1:19 PM EST | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| Nov 17, 1:22 PM EST | Tornado Warning | JAX | Nassau | 23 min |
| Nov 17, 1:25 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 65 min |
| Nov 17, 2:28 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 32 min |
| Nov 17, 2:57 PM EST | Special Marine Warning | JAX | 63 min |
Nearby
Tornado Warnings in Florida, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.